Our new Indie Games subforum is now open for business in G&T. Go and check it out, you might land a code for a free game. If you're developing an indie game and want to post about it, follow these directions. If you don't, he'll break your legs! Hahaha! Seriously though.
Our rules have been updated and given their own forum. Go and look at them! They are nice, and there may be new ones that you didn't know about! Hooray for rules! Hooray for The System! Hooray for Conforming!

Celexa, how will I know when this stuff takes effect?

robotbeboprobotbebop Registered User regular
edited February 2011 in Help / Advice Forum
I've been prescribed Celexa (for anxiety) and have been taking it since the 12th. I know its supposed to take up to 3-6 weeks for effects to kick in.. What I want to know from anybody who is also taking Celexa is this: Is the change going to be night/day just suddenly? How will I know when the actual effects are kicking in?

robotbebop on
Do not feel trapped by the need to achieve anything, this way you achieve everything.

Oh, hey I'm making a game! Check it out: Dr. Weirdo!

Posts

  • ihmmyihmmy Registered User regular
    edited February 2011
    I'm on paxil for anxiety and it certainly wasn't a sudden change. A few weeks in I realized my chest hadn't felt tight for days, while I'd previously been getting at least the start of a panic attack a couple times a week. I can't guarantee it'll be similar for celexa, but most of these drugs are more of a gradual build up than a complete flip

  • PikaPika Registered User
    edited February 2011
    Oooh, citalopram. I just weaned off of that stuff. My experience with it might be different, because I started it while taking mirtazepine too. But for me it took about two weeks. How are you sleeping at night? I was also prescribed clonozepam for quick anxiety fixes, but also to take as a sleep aid because my mind is in over drive ALL THE FUCKING TIME, so it helped calmed my mind so I could sleep. Once I started sleeping better, my anxiety during the day got better too. You should ask your doc about sleep aids if you're not sleeping well and/or having nightmares. Sleep was a HUGE help for me.

    I'll crawl around in your tall grass.
    0475 6628 0747
  • That_Spoony_BardThat_Spoony_Bard Registered User regular
    edited February 2011
    IANAD

    It really depends on how your anxiety affects you. Like the other posters have said thus far, it's more of a gradual decrease in your symptoms. You may feel yourself being less wound up (if your anxiety is at an 8, it may go to a 7.5 or 7 at first). The doctor would be able to tell you more about what to look for.

    Have you thought about therapy at all for the anxiety? Psychotherapy + meds usually helps more than just meds, as the therapist can help you look at how your anxiety affects you, as well as coping techniques and strategies on how to handle your symptoms.

  • PikaPika Registered User
    edited February 2011
    IANAD

    It really depends on how your anxiety affects you. Like the other posters have said thus far, it's more of a gradual decrease in your symptoms. You may feel yourself being less wound up (if your anxiety is at an 8, it may go to a 7.5 or 7 at first). The doctor would be able to tell you more about what to look for.

    Have you thought about therapy at all for the anxiety? Psychotherapy + meds usually helps more than just meds, as the therapist can help you look at how your anxiety affects you, as well as coping techniques and strategies on how to handle your symptoms.

    Yes. This too.

    I'll crawl around in your tall grass.
    0475 6628 0747
  • WildEEPWildEEP Registered User regular
    edited February 2011
    This is a lot about managing your own symptoms - it isnt a sudden change, its just that you find yourself freaking out a lot less often and when you do, to a far far less degree.

    Keep on the regimine for 6 weeks and evaluate yourself - do you still have symptoms? If you do, they may want to perscribe an additional medication or have you try and entirely different one. Its dependent on how you're feeling.

    Always keep in contact with the doctor and follow up - if you arent noticing enough of a change, don't just quit. This is some serious trial and error medicine and you gotta keep at it to find the right stuff for you.

  • nukanuka What are circles? Registered User regular
    edited February 2011
    I take citalopram for depression.

    I usually end up very drowsy, like nope sorry it is nap time now drowsy when it begins to kick in.
    I was told by my therapist and my doctor that it would take about 4 to 6 weeks anyways.

    With depression I was also told I would not notice a change, it would be very subtle. I don't have any anxiety issues worth taking medication for though, so I can't tell you how it will affect you.

    I asked my therapist last session if I could take another depression test and I scored much better now than I did before medication. If you're seeing a therapist, you could try doing that after 6 weeks. Assuming they have a test for anxiety.

    DS: 2667 5365 3193 | 2DS: 2852-8590-3716
    EgKxTTM.png cC2hQwS.png SE++ Minecraft Server Donation Station | SE++ Minecraft Server Wiki
  • ComahawkComahawk Registered User regular
    edited February 2011
    I used to take Celexa, the change for me was very subtle. Really, you won't know until a little while has passed, you might one day realize you are just generally feeling a lot better.

    [SIGPIC][/SIGPIC]
  • GalFridayGalFriday Community and Social Media Manager NovatoRegistered User regular
    edited February 2011
    robotbebop wrote: »
    I've been prescribed Celexa (for anxiety) and have been taking it since the 12th. I know its supposed to take up to 3-6 weeks for effects to kick in.. What I want to know from anybody who is also taking Celexa is this: Is the change going to be night/day just suddenly? How will I know when the actual effects are kicking in?

    I have never taken it myself but I lived with someone that was prescribed this medication.
    He reported feeling calmer at about the 4 week mark, mentioned sleeping better and being generally less worried. Later one of his anxiety attack triggers (bad weather) came into play, I think at about week 5 we had an awful storm. He was able to maintain composure, but was not fear free. He described it as a medication that 'took the edge off' but it did not seem to alleviate 100% of his anxiety.

    @Ga1Friday is the twitter account I use to talk about everyday things. Sometimes work things. Lots of work things.
  • PikaPika Registered User
    edited February 2011
    Also, don't feel discouraged if it doesn't seem to be working for you. There are so many different options out there, and different combinations, and everybody reacts differently. I had to go through like 4 different meds, and a bunch of combos of said meds to get the right dosage and prescription for me. But maintaining constant communication with your prescriber is totally key to this so they can evaluate how you're doing, and make changes if necessary.

    I'll crawl around in your tall grass.
    0475 6628 0747
  • SwashbucklerXXSwashbucklerXX Swashbucklin' Canuck Fabulously Ford-Free TorontoRegistered User regular
    edited February 2011
    I take citalopram/Celexa for anxiety, and as people have said, it's a gradual change. It'll partly depend on what exactly your physical anxiety symptoms are (since they vary so widely). I like the above description that if it works for you it'll take the edge off of things, and you should find it easier to sleep and experience fewer of the physical symptoms that accompany anxiety. I can't stress enough, however, that for most forms of anxiety you'll want to have therapy as well. Meds can't help you identify and manage the unhealthy thought patterns that precipitate anxiety; that's what therapy is for (I recommend cognitive behavioural therapy... it's very practical and works wonders for a lot of people with anxiety, plus once you've learned how to do it well, you can do it on your own.)

    Edit: Note that if you forget to take your pills for a day or two, don't panic if you feel a buzzing or zapping sensation in your head. That's a normal withdrawl symptom and should go away if you take your pill. I consider it a useful reminder, since it's painless and mostly just a funky feeling.

    Want to find me on a gaming service? I'm SwashbucklerXX everywhere.
    3DS Friend Code: 3823-8693-5976
    Guild Wars 2: Julia Cappo Final Fantasy XIV: G'rhant Tia, Hyperion Server
Sign In or Register to comment.